MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 0580-1-373
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information has been requested and if received will be provided in a supplemental report.Not returned.
 
Event or Problem Description
Nurse (b)(6) informed sales rep that item ref 0580-1-373, lot g5861841 could not be opened in sterile way during the operation.New implant had been taken to continue operation.Operation was completed successfully, no delay.
 
Additional Manufacturer Narrative
An event regarding packing issue involving an exeter stem.The report was confirmed.Method & results: device evaluation and results: a visual inspection was performed by lisi which noted all the packaging components and the stem were returned for evaluation.The outer tyvek was opened correctly and the inner tyvek is separated into two layers: the lower layer is sealed to the inner blister and the upper layer is detached.The inner tyvek was not correctly centered and goes on the external sealing flange.Medical records received and evaluation: a medical review was not performed because no medical information was provided.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: the investigation concluded that the inner tyvek and the outer were stuck together because the inner tyvek was not correctly centered and goes on the external sealing flange.So, when the customer opened the outer tyvek, the upper layer of the inner tyvek came with the outer tyvek.
 
Event or Problem Description
Nurse (b)(6) informed sales rep that item ref (b)(4), lot g5861841 could not be opened in sterile way during the operation.New implant had been taken to continue operation.Operation was completed successfully, no delay.

Brand Name
EXETER V40 STEM 37.5MM NO 3
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7640925
Report Number0002249697-2018-01969
Device Sequence Number14047415
Product Code JDI
UDI-Device Identifier04546540153272
UDI-Public04546540153272
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number0580-1-373
Device Lot NumberG5861841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;